[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.130.145. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Editorial
February 2004

Is a Drug Alone Sufficient to Cause the Drug Hypersensitivity Syndrome?

Arch Dermatol. 2004;140(2):226-230. doi:10.1001/archderm.140.2.226

DRUG HYPERSENSITIVITY SYNDROME (DHS) can be defined as the clinical triad of fever, rash, and internal organ involvement due to drug exposure.1 Other groups use the term drug rash with eosinophilia and systemic symptoms (DRESS) to describe the same syndrome.2 Although the preferred nomenclature of the syndrome is debatable, the clinical features comprising the syndrome are agreed upon. The exact pathogenesis of this syndrome remains unknown, although several hypotheses have been proposed.1,35 Clearly, drug exposure is a key factor in the etiology of these reactions. However, is a drug alone sufficient to cause DHS?

First Page Preview View Large
First page PDF preview
First page PDF preview
×